# SDR 2023FA0000800

- Difficulty date: November 5, 2023
- Submitted: November 30, 2023
- Operation: General aviation
- Aircraft: N9756Y
- Make and model: Beech 35BEECH
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Cotter Pin
- Part number: MS24665132
- Condition: Failed
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING LANDING TOUCHDOWN OF THE AIRCRAFT IT WAS DISCOVERED THAT THE NLG INNER STRUT SEPARATED FROM THE OUTTER STRUT. MOST PROBABLE CAUSE WAS THE COTTERPIN WAS INADVENTENTLY REPOSITIONED DURING A WASH OR TOW TO ALLOW FOR THE COTTERPIN TO EXIT THE COTTERPIN HOLE. SUGGEST THAT STAINLESS STEEL COTTERPINS ARE USED MANADTORY INSTEAD OF CAD STEEL PINS IN ALL LANDING GEAR AND FLIGHT CONTROL ITEMS WHERE DYNAMIC FORCES OR FREQUENT MOVEMENTS ARE IN PLACE. THE USE OF STAINLESS STEEL ARE NOT EASILY REMOVE ONCE INSTALLED. NO COST ANALYSIS HAS BEEN MADE IN THE DIFFERENCES IN PRICE OR AVAILABILITY. OFFICE:
